Alert archive / Minnesota / Wind Chill Advisories in 2024
Wind Chill Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 19, 2024, 12:02 PM CST for 9 counties in Minnesota. It took effect at Jan 19, 2024, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2024, 12:02 PM CST (18:02 UTC)
- In effect from
- Jan 19, 2024, 9:00 PM CST
- Expired
- Jan 20, 2024, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Redwood County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 108 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
207 WWUS43 KMPX 191802 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1202 PM CST Fri Jan 19 2024 MNZ073-074-082>085-091>093-200315- /O.NEW.KMPX.WC.Y.0005.240120T0300Z-240120T1500Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1202 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 to 30 below zero. * WHERE...Along and south of a line from Redwood Falls to Mankato to Owatonna in south central Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ TDK/Strus
4 follow-up statements
242 WWUS43 KMPX 192342 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 542 PM CST Fri Jan 19 2024 MNZ073-074-082>085-091>093-200745- /O.CON.KMPX.WC.Y.0005.240120T0300Z-240120T1500Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 542 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Portions of south central and southwest Minnesota. * WHEN...From 9 PM this evening to 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
205 WWUS43 KMPX 200436 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1036 PM CST Fri Jan 19 2024 MNZ073-074-082>085-091>093-201245- /O.CON.KMPX.WC.Y.0005.000000T0000Z-240120T1500Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1036 PM CST Fri Jan 19 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of south central and southwest Minnesota. * WHEN...Until 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
596 WWUS43 KMPX 200912 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 312 AM CST Sat Jan 20 2024 MNZ073-074-082>085-091>093-201500- /O.CON.KMPX.WC.Y.0005.000000T0000Z-240120T1500Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 312 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of south central and southwest Minnesota. * WHEN...Until 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 20 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ RMD
919 WWUS43 KMPX 201457 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 857 AM CST Sat Jan 20 2024 MNZ073-074-082>085-091>093-201600- /O.EXP.KMPX.WC.Y.0005.000000T0000Z-240120T1500Z/ Redwood-Brown-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault- Freeborn- Including the cities of Redwood Falls, New Ulm, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 857 AM CST Sat Jan 20 2024 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... Wind chills over southern Minnesota have increased over the 25 degrees below zero threshold for necessitating a Wind Chill Advisory. Therefore, the advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 10:49 AM CST, 1 hour 13 minutes earlier. Its key messages:
- Light snow possible early this morning across Central Minnesota and Western Wisconsin.
- One final surge of Arctic air arrives today, with wind chills as low as -25 both this morning and Saturday morning.
- Well-above normal temperatures next week through the end of January.
Area forecast discussion, Jan 19, 10:49 AM CST, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1049 AM CST Fri Jan 19 2024 .KEY MESSAGES... - Light snow possible early this morning across Central Minnesota and Western Wisconsin. - One final surge of Arctic air arrives today, with wind chills as low as -25 both this morning and Saturday morning. - Well-above normal temperatures next week through the end of January. && .DISCUSSION... Issued at 336 AM CST Fri Jan 19 2024 Today through tomorrow...We are rounding the final stretch in the race to escape this arctic airmass which has kept a strong grasp over the northern plains for several days now. With that being said, one more arctic blast will dive southward making for today's high temperatures struggle to escape the single digits. Forcing from this system looks sufficient enough to produce only a slight chance of light snow and flurries for Minnesota and Western WI later this morning. Best chances for any accumulating snowfall are north of a line from Pope to Kanabec Counties in Minnesota of up to a couple tenths of an inch or less. Winds will become gusty early this morning, especially across Western MN where gusts will range between 25-30 mph before decreasing this evening. Skies will clear late tonight allowing for lows to reach 8 to 15 below zero which highlights a marginal concern for wind chills. As of now, Saturday morning looks to be the coldest with wind chills nearing advisory criteria of 25 below zero in southern and western MN where the snowpack is greatest. Whereas areas farther north and east towards the twin cities metro and Western Wisconsin will be slightly warmer with wind chills in the teens below zero. Saturday night into early Sunday morning features the prelude of the advertised warm-up. However, despite not being as cold as Saturday morning, increased wind speeds once again will force wind chills down between 15 to 25 below zero before much warmer air arrives during the daytime hours Sunday. Sunday through next week...The last of the arctic airmass will continue eastward over the Great Lakes region while high pressure enters from our west. The prevailing flow regime will shift from northerly to south-southwesterly allowing for warm advection to force highs at least 10-15 degrees warmer than 24 hours prior into the upper teens low 20s. Come next Monday, troughing deepens over the Intermountain West which will advance by Monday night into Tuesday. Temperatures will only continue to warm during this timeframe to at or above the freezing mark for highs and lows in the 20s, combined with improved moisture transport. Despite this system's track favoring more across the southern Coulie Region, maintained chances of a rain/snow mix during the day on Tuesday. Any deviation in timing could impact p-types given diurnal changes in temperature profiles. Beyond this event, the rest of the forecast period looks dry and remaining increasingly likely with above normal temperatures for the remainder of January. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1045 AM CST Fri Jan 19 2024 A few light snow showers are moving across eastern Minnesota and western Wisconsin this morning, but conditions have largely remained VFR/MVFR outside of any quick busts of heavier snow. These snow showers will continue to move to the southeast through the afternoon with VFR conditions prevailing. Further west, a few pockets of SCT-BKN020 cigs are intermittently moving through. Skies clear and northwest winds will become lighter and more westerly/variable overnight as a surface high moves in from the west. Clear skies are expected through the end of the period. KMSP...A stray flurry or two is possible through early this afternoon, but should not impact cigs/vis. Otherwise, light west to southwest winds and clear skies through the day Saturday. /OUTLOOK FOR KMSP/ SUN...VFR. Winds S 15-25 kts. MON...VFR, MVFR cigs possible. Winds SW 5-10 kts. TUE...MVFR, chc -RA/SN. Winds E 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...RMD AVIATION...Dye
Hazardous weather outlook, Jan 19, 3:05 AM CST, 8 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 305 AM CST Fri Jan 19 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 200915- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 305 AM CST Fri Jan 19 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Wind chills between 15 to 25 below zero are likely tonight into Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Wind chills between 15 to 25 below zero are likely Saturday night into Sunday morning. Wind gusts of up to 35 mph possible on Sunday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. NDC
Nearby
Wind Chill Advisories in Minnesota, 2024Every wind chill advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.